Alert archive / Kentucky / Snow Advisories in 2007
Snow Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this snow advisory at Jan 24, 2007, 9:53 PM EST for 33 counties in Kentucky. It took effect at Jan 25, 2007, 3:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2007, 9:53 PM EST (02:53 UTC)
- In effect from
- Jan 25, 2007, 3:00 AM EST
- Expired
- Jan 25, 2007, 3:33 PM EST
- In force
- 13 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KJKL 250253 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 953 PM EST WED JAN 24 2007 ...SNOW SHOWERS TO AFFECT EASTERN KENTUCKY LATE TONIGHT AND THURSDAY... .A COLD FRONT MOVING SOUTHEAST FROM THE GREAT LAKES...COMBINED WITH AN UPPER LEVEL WEATHER DISTURBANCE...WILL BRING SNOW SNOW SHOWERS TO EASTERN KENTUCKY LATE TONIGHT AND THURSDAY. THE SNOW IS EXPECTED TO BEGIN TOWARDS DAWN. A DUSTING OF SNOW IS POSSIBLE BY SUNRISE THURSDAY...WITH ADDITIONAL ACCUMULATIONS THURSDAY MORNING. THE SNOWFALL...ALONG WITH BELOW FREEZING TEMPERATURES...MAY CAUSE SLICK SPOTS ON AREA ROADWAYS. THE GREATEST SNOW ACCUMULATIONS WILL OCCUR IN THE HIGHER TERRAIN NEAR THE VIRGINIA AND WEST VIRGINA BORDERS. KYZ044-050>052-251200- /O.NEW.KJKL.SN.Y.0002.070125T0800Z-070125T1700Z/ FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 953 PM EST WED JAN 24 2007 ...SNOW ADVISORY IN EFFECT FROM 3 AM TO 12 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM EST THURSDAY. SNOW SHOWERS WILL BEGIN BEFORE SUNRISE...AND CONTINUE THROUGH THE MORNING HOURS ON THURSDAY. A DUSTING OF SNOW IS POSSIBLE BY SUNRISE THURSDAY...WITH ADDITIONAL ACCUMULATIONS AROUND AN INCH ON THURSDAY. MOST OF THE SNOW WILL FALL DURING THE MORNING HOURS ON THURSDAY...AND TAPER OFF TO SCATTERED SNOW SHOWERS THURSDAY AFTERNOON. WITH BELOW FREEZING TEMPERATURES...AREA ROADWAYS MAY BECOME SLICK AS THE SNOW FALLS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ KYZ068-079-080-083>086-251200- /O.NEW.KJKL.SN.Y.0002.070125T1000Z-070125T1700Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE 953 PM EST WED JAN 24 2007 ...SNOW ADVISORY IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY. SCATTERED SNOW SHOWERS WILL BEGIN TO MOVE INTO THE AREA TOWARDS DAWN. UP TO A DUSTING OF SNOW IS POSSIBLE IN SOME AREAS BY SUNRISE. MORE SNOW SHOWERS ARE EXPECTED THURSDAY MORNING...BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS AGAIN IN THE AFTERNOON. MOST LOCATIONS WILL SEE SNOW ACCUMULATIONS OF LESS THAN 1 INCH...HOWEVER LOCALIZED AREAS WILL SEE AROUND 1 INCH OF SNOW. WITH BELOW FREEZING TEMPERATURES...AREA ROADWAYS MAY BECOME SLICK AS THE SNOW FALLS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ KYZ058>060-069-104-106>117-119-251200- /O.NEW.KJKL.SN.Y.0002.070125T1000Z-070125T1700Z/ ESTILL-POWELL-MENIFEE-JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- MARTIN- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...MCKEE... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 953 PM EST WED JAN 24 2007 ...SNOW ADVISORY IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY. SNOW SHOWERS ARE EXPECTED TO MOVE INTO THE AREA TOWARDS DAWN...AND CONTINUE THROUGH THE MORNING HOURS ON THURSDAY. SNOWFALL ACCUMULATIONS BY SUNRISE ARE EXPECTED TO BE AROUND A DUSTING...ADDITIONAL ACCUMULATIONS ON THURSDAY OF AROUND AN INCH. MOST OF THE SNOW WILL FALL DURING THE MORNING HOURS ON THURSDAY...AND TAPER OFF TO SCATTERED SNOW SHOWERS THURSDAY AFTERNOON. WITH BELOW FREEZING TEMPERATURES...AREA ROADWAYS MAY BECOME SLICK AS THE SNOW FALLS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ KYZ087-088-118-120-251200- /O.NEW.KJKL.SN.Y.0002.070125T1000Z-070125T1700Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 953 PM EST WED JAN 24 2007 ...SNOW ADVISORY IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 12 PM EST THURSDAY. SNOW SHOWERS ARE EXPECTED TO MOVE INTO THE AREA TOWARDS DAWN...AND CONTINUE THROUGH NOON BEFORE TAPERING TO SCATTERED SNOW SHOWERS. A DUSTING OF SNOW IS POSSIBLE BY SUNRISE THURSDAY...WITH AN ADDITIONAL 1 TO 2 INCHES OF SNOW EXPECTED DURING THE DAY ON THURSDAY. LOCALIZED ACCUMULATIONS OF UP TO 3 INCHES ARE POSSIBLE IN THE HIGHER TERRAIN. WITH BELOW FREEZING TEMPERATURES...AREA ROADWAYS MAY BECOME SLICK AS THE SNOW FALLS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ WJM
4 follow-up statements
000 WWUS43 KJKL 250906 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 406 AM EST THU JAN 25 2007 ...SNOW SHOWERS EXPECTED TO AFFECT EASTERN KENTUCKY TODAY... .A COLD FRONT MOVING SOUTHEAST FROM THE GREAT LAKES IN COMBINATION WITH AN UPPER LEVEL WEATHER DISTURBANCE WILL BRING SNOW SHOWERS TO EASTERN KENTUCKY TODAY. THE SNOW SHOWERS ARE EXPECTED TO DEVELOP AROUND DAWN. THE MOST LIKELY AREAS FOR SIGNIFICANT SNOW ACCUMULATIONS WILL GENERALLY BE FOR THOSE AREAS EAST OF THE INTERSTATE 75 CORRIDOR. THE GREATEST SNOW ACCUMULATIONS ARE EXPECTED TO OCCUR IN THE HIGHER TERRAIN NEAR THE VIRGINIA AND WEST VIRGINA BORDERS. KYZ068-079-080-083>085-251015- /O.CAN.KJKL.SN.Y.0002.070125T1000Z-070125T1700Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG 406 AM EST THU JAN 25 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED THE SNOW ADVISORY. WHILE SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY...THE MOST LIKELY AREAS FOR SIGNIFICANT SNOW ACCUMULATIONS WILL GENERALLY BE FOR THOSE LOCATIONS EAST OF THE INTERSTATE 75 CORRIDOR. CONSEQUENTLY...OVERALL SNOWFALL TOTALS ARE NOT EXPECTED TO BE GREATER THAN 1 INCH OVER MOST OF THE AREA. THEREFORE...THE SNOW ADVISORY FOR LOCATIONS ALONG AND WEST OF THE INTERSTATE 75 CORRIDOR IS BEING CANCELED. $$ KYZ058>060-069-086-104-106>117-119-251715- /O.EXT.KJKL.SN.Y.0002.070125T1000Z-070125T1900Z/ ESTILL-POWELL-MENIFEE-JACKSON-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- MARTIN- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...MCKEE... BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 406 AM EST THU JAN 25 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE REGION AROUND DAWN... AND CONTINUE INTO THE EARLY AFTERNOON. SNOW SHOWERS WILL GRADUALLY DECREASE IN COVERAGE THROUGH THE AFTERNOON HOURS...TAPERING TO FLURRIES THIS EVENING. OVERALL...SNOWFALL ACCUMULATIONS OF AROUND 1 INCH CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ KYZ087-088-118-120-251715- /O.EXT.KJKL.SN.Y.0002.070125T1000Z-070125T2100Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 406 AM EST THU JAN 25 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE REGION AROUND DAWN... AND CONTINUE INTO THE EARLY AFTERNOON. SNOW SHOWERS WILL GRADUALLY DECREASE IN COVERAGE THROUGH THE LATE AFTERNOON HOURS...TAPERING TO FLURRIES THIS EVENING. OVERALL...SNOWFALL ACCUMULATIONS OF AROUND 1 INCH CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES POSSIBLE IN THE VALLEY LOCATIONS. BETWEEN 1 AND 3 INCHES OF SNOW ARE POSSIBLE ALONG RIDGETOPS AND THE HIGHER ELEVATIONS ALONG THE VIRGINIA AND WEST VIRGINIA STATE BORDER. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ KYZ044-050>052-251700- /O.CON.KJKL.SN.Y.0002.000000T0000Z-070125T1700Z/ FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 406 AM EST THU JAN 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE REGION EARLY THIS MORNING...AND CONTINUE THROUGH THE MORNING HOURS. SNOW SHOWERS WILL GRADUALLY DECREASE IN COVERAGE DURING THE AFTERNOON HOURS...TAPERING TO FLURRIES THIS EVENING. OVERALL...SNOWFALL ACCUMULATIONS OF AROUND 1 INCH CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$
000 WWUS43 KJKL 251707 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1207 PM EST THU JAN 25 2007 ...SNOW SHOWERS EXPECTED TO AFFECT EASTERN KENTUCKY TODAY... .UNSTABLE AIR FLOWING IN BEHIND A COLD FRONT WHICH MOVED THROUGH EASTERN KENTUCKY THIS MORNING AND UPSLOPE FLOW WILL CONTINUE SNOW SHOWERS THROUGH THE AFTERNOON HOURS. THE GREATEST SNOW ACCUMULATIONS ARE EXPECTED TO OCCUR IN THE HIGHER TERRAIN NEAR THE VIRGINIA AND WEST VIRGINA BORDERS. KYZ044-050>052-251815- /O.CAN.KJKL.SN.Y.0002.000000T0000Z-070125T1700Z/ FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 1207 PM EST THU JAN 25 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED THE SNOW ADVISORY. SCATTERED LIGHT SHOWERS AND FLURRIES WILL CONTINUE THROUGH THIS AFTERNOON. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ KYZ058>060-069-086-104-106>117-119-251900- /O.CON.KJKL.SN.Y.0002.000000T0000Z-070125T1900Z/ ESTILL-POWELL-MENIFEE-JACKSON-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- MARTIN- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...MCKEE... BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 1207 PM EST THU JAN 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE THOUGH THIS AFTERNOON. TOTAL SNOWFALL ACCUMULATIONS OF AROUND ONE HALF TO ONE INCH CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ KYZ087-088-118-120-252100- /O.CON.KJKL.SN.Y.0002.000000T0000Z-070125T2100Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 1207 PM EST THU JAN 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SNOW SHOWERS ARE EXPECTED CONTINUE THIS AFTERNOON. SNOW SHOWERS WILL GRADUALLY DECREASE IN COVERAGE THROUGH THE LATE AFTERNOON HOURS... TAPERING TO FLURRIES THIS EVENING. OVERALL...SNOWFALL ACCUMULATIONS OF AROUND ONE HALF TO ONE INCH CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES POSSIBLE AT ELEVATIONS ABOVE 2500 FT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ WJM/JJ
000 WWUS43 KJKL 251903 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 203 PM EST THU JAN 25 2007 DEFAULT OVERVIEW SECTION KYZ058>060-069-086-104-106>117-119-252015- /O.CAN.KJKL.SN.Y.0002.000000T0000Z-070125T1900Z/ ESTILL-POWELL-MENIFEE-JACKSON-KNOX-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- MARTIN- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...MCKEE... BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 203 PM EST THU JAN 25 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE SNOW ADVISORY. SCATTERED SNOW SHOWERS HAVE TAPERED TO FLURRIES ACROSS THE AREA. AN ISOLATED SNOW SHOWER OR TWO WILL STILL BE POSSIBLE THROUGH THE REST OF THE AFTERNOON...HOWEVER ONLY A DUSTING OF SNOWFALL ACCUMULATION IS EXPECTED. $$ KYZ087-088-118-120-252100- /O.CON.KJKL.SN.Y.0002.000000T0000Z-070125T2100Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 203 PM EST THU JAN 25 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. SCATTERED SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH 4 PM THIS AFTERNOON...BEFORE DIMINISHING TO FLURRIES. UP TO AN ADDITIONAL QUARTER OF AN INCH OF ACCUMULATION IS EXPECTED BETWEEN 2 AND 4 PM...MAINLY ACROSS THE HIGHER TERRAIN BORDERING VIRGINIA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WWW.WEATHER.GOV/JACKSONKY. $$ GEOGERIAN
000 WWUS43 KJKL 252033 WSWJKL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 333 PM EST THU JAN 25 2007 DEFAULT OVERVIEW SECTION KYZ087-088-118-120-252145- /O.CAN.KJKL.SN.Y.0002.000000T0000Z-070125T2100Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 333 PM EST THU JAN 25 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE SNOW ADVISORY. SCATTERED SNOW SHOWERS HAVE DIMINISHED TO FLURRIES ACROSS THE AREA. NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED...HOWEVER A FEW SLICK SPOTS MAY STILL EXIST ON SOME BRIDGES...OVERPASSES...AND SECONDARY ROADS FOR THE REST OF THE AFTERNOON. $$ GEOGERIAN
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this snow advisory went out at Jan 24, 9:02 PM EST, 51 minutes earlier.
Area forecast discussion, Jan 24, 9:02 PM EST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 902 PM EST WED JAN 24 2007 .SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...UPDATED AFTER LOOKING AT THE LATEST 18Z DATA...DECIDED TO GO WITH A SNOW ADVISORY ACROSS THE ENTIRE CWA. BOTH THE WRF AND GFS SHOW AN INCREASE IN MOISTURE AND OMEGA ESPECIALLY TOWARD MORNING AHEAD OF AN APPROACHING COLD FRONT. THE WRF IS A LITTLE DEEPER THAN THE GFS WITH THE MOISTURE. WRF SHOWS THE MOISTURE DEPTH THROUGH AROUND 700 MB. A VORT MAX ALSO APPROACHES BY MORNING. ANOTHER STRONG VORT MAX WILL MOVE THROUGH LATE IN THE MORNING INTO EARLY AFTERNOON. LOOKING AT THE 850 MB FLOW AND TEMPS...WE COULD ALSO SEE A LIMITED FLOW OF MOISTURE OFF OF LAKE MICHIGAN. THIS SHOULD HELP TO ENHANCE THE SNOW SHOWERS...ESPECIALLY IN THE HIGHER TERRAIN. ATTM...WENT WITH TOTAL SNOW ACCUMULATIONS OF AROUND AN INCH IN MOST AREAS...WITH UP TO AN INCH IN THE SOUTHWEST PORTION OF OUR CWA. WILL GO WITH 1 TO 2 INCHES IN THE EAST...WITH LOCALLY UP TO 3 IN THE HIGHER TERRAIN NEAR THE VIRGINIA AND WEST VIRGINIA BORDERS. GOOD UPSLOPE FLOW LATE TONIGHT INTO THURSDAY WILL ALSO ENHANCE THE SNOW SHOWERS. MOST OF THE SNOWFALL SHOULD OCCUR OVER ABOUT A 7 OR 8 HOUR WINDOW...WITH LIGHTER AMOUNTS AFTER THAT. EXPECT THE PRECIP TO BEGIN TO TAPER OFF SOME BY THURSDAY AFTERNOON. KEPT THE CHANCE OF EVENING SNOW SHOWERS IN THE EXTREME EAST ON THURSDAY NIGHT...AND MENTIONED FLURRIES POSSIBLE ELSEWHERE...MAINLY EARLY. ADJUSTED HIGH TEMPS DOWN A LITTLE TOMORROW WITH GOOD COLD AIR ADVECTION TAKING PLACE. 850 MB TEMPS START OUT NEAR -10 DEG C THURSDAY MORNING...AND DROP TO -14 DEG C BY EVENING. 850 MB FLOW BECOMES ANTICYCLONIC THURSDAY EVENING...AND THIS SHOULD ALSO HELP TO END ANY LEFT OVER SNOW SHOWERS IN THE EXTREME EAST. THE REST OF THE AFTERNOON DISCUSSION FOLLOWS BELOW. FOR THE REST OF THE PERIOD WENT WITH MAVMOS ACROSS THE BOARD. WITH CLOUD COVER PERSISTING OVER THE NEXT FEW DAYS...WENT ABOVE MAV MOS AND SLIGHTLY BELOW MET FOR DAYTIME HIGHS. NIGHTTIME LOW TEMPERATURES WERE IN PRETTY GOOD SHAPE OVERALL. WENT A DEGREE OR TWO WARMER WITH FRIDAY MORNINGS LOWS WITH CLOUD COVER SLOW TO EXIT THE REGION AND SOUTHERLY FLOW BEGINNING TO ENTER THE AREA. DEWPOINTS WERE IN GOOD SHAPE AND NO CHANGES WERE MADE THERE. WINDS ALSO LOOKED ACROSS THE BOARD AND WERE TWEAKED ONLY SLIGHTLY TO REFRESH THE DATA A BIT. .LONG TERM.../SATURDAY THROUGH WEDNESDAY/ THE MODELS START OUT IN PRETTY GOOD AGREEMENT ON SATURDAY. THE MODELS CONTINUALLY DIVERGE WITH THE TIMING OF THE SHORT WAVES MOVING ACROSS THE AREA...HOWEVER MAINTAIN A GENERAL AGREEMENT AS TO THE EVOLUTION OF THE LONG WAVE PATTERN. ON SATURDAY...THERE WILL BE AN UPPER LOW OVER ONTARIO JUST NORTH OF LAKE HURON WITH THE TROUGH AXIS EXTENDING ACROSS SOUTH DAKOTA. THERE WILL ALSO BE AND UPPER LOW OVER SOUTH CENTRAL OKLAHOMA. THESE TWO SYSTEMS WILL BEGIN TO MOVE TOWARDS ONE ANOTHER AS THEY PASS THROUGH THE AREA ON SATURDAY AND SATURDAY NIGHT. IF ONE OR BOTH OF THESE SYSTEMS SLOW DOWN OR SPEED UP...IT COULD CREATE A CHANGE IN THE FORECAST. BETTER PHASING BETWEEN THESE SYSTEMS WOULD PRODUCE HEAVIER SNOW FALL. THERE WILL BE A GOOD CHANCE OF RAIN ON SATURDAY AND THEN WILL BE CHANGING OVER TO SNOW ON SATURDAY NIGHT AND SUNDAY. SNOW WILL CONTINUE INTO SUNDAY NIGHT AS ANOTHER SHORT WAVE MOVES ACROSS THE AREA. ON MONDAY...A COOL SURFACE HIGH WILL MOVE INTO THE AREA. ON TUESDAY...ANOTHER WEAK SHORT WAVE WILL MOVE ACROSS THE AREA AND ONCE AGAIN BRING SOME SNOW SHOWERS TO THE AREA WITH ANOTHER SURFACE HIGH BUILDING IN ON WEDNESDAY. SINCE THE MODELS ARE IN SUCH DISAGREEMENT ON THE TIMING OF THE SHORT WAVES BY THE END OF THE PERIOD...MY CONFIDENCE LEVEL FOR TUESDAY AND WEDNESDAY ARE PRETTY LOW. FOR TEMPERATURE FORECASTS...GENERALLY WENT WITH A BLEND OF THE HPC AND EXTENDED MOS FORECASTS. THE HPC GUIDANCE APPEARS TO BE MORE SLANTED TOWARD THE ECMWF...ESPECIALLY IN THE TUESDAY AND WEDNESDAY TIME FRAME. && .AVIATION.../00Z TO 24Z/ MAIN AVIATION CONCERN FOR THIS ISSUANCE WILL BE THE NEXT CLIPPER SYSTEM DROPPING SOUTHEAST LATE TONIGHT. UNLIKE LAST NIGHT/S THIS ONE WILL HAVE MUCH DEEPER AND BROADER MOISTURE TO WORK WITH AND TAKE A MORE SOUTHERN TRACK. ACCORDINGLY...HAVE REVAMPED THE TAFS TO MATCH THE TIMING AND EXTENT OF THE ANTICIPATED CLIPPER. AS A RESULT... BROUGHT MVFR CIGS BACK INTO THE FORECASTS AFTER MIDNIGHT FROM NORTH TO SOUTH. ALLOWED FOR A TEMPO DOWN TO IFR CONDITIONS TOWARDS DAWN WITH THE HEAVIER SNOW SHOWERS EXPECTED. FOLLOWING THIS WENT PREVAILING IFR FOR CIGS...AND MVFR FOR VSBY...THROUGH NOON BEFORE BRINGING THEM BACK UP TO MVFR AS THE CORE OF THE CLIPPER PASSES. OF THE TAF SITES...CONDITIONS ARE ANTICIPATED TO BE POOREST AT JKL AND BEST AT SME THROUGH THIS FORECAST. && .JKL WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 3 AM TO 12 PM EST THURSDAY FOR KYZ044-050>052. SNOW ADVISORY FROM 5 AM TO 12 PM EST THURSDAY FOR KYZ058>060-068- 069-079-080-083>088-104-106>120. && SHORT TERM...WJM/AR LONG TERM....JJ AVIATION...GREIF
Hazardous weather outlook, Jan 24, 3:55 PM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 355 PM EST WED JAN 24 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-260000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 355 PM EST WED JAN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. CHANCE OF SNOW SHOWERS TOWARD DAWN. LITTLE OR NO ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW SHOWERS ARE POSSIBLE THURSDAY AND THURSDAY EVENING...WITH SNOW ACCUMULATIONS OF UP TO 1 INCH POSSIBLE MAINLY EAST OF INTERSTATE 75 AND SOUTH OF INTERSTATE 64. OVER THE HIGHEST ELEVATIONS NEAR THE VIRGINIA AND WEST VIRGINIA BORDERS...ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE. SNOW SHOWERS ARE AGAIN POSSIBLE FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT AND AGAIN ON TUESDAY AND TUESDAY NIGHT. THE BEST CHANCE FOR ACCUMULATION WILL BE ON SATURDAY NIGHT. MOST OF THE AREA WILL GET UP TO AN INCH OF SNOW...WHILE UP TO TWO INCHES IS POSSIBLE OVER THE HIGHEST ELEVATIONS NEAR THE VIRGINIA AND WEST VIRGINIA BORDERS. ACCUMULATION...IF ANY...ON TUESDAY SHOULD BE LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. JP/JJ
Nearby
Snow Advisories in Kentucky, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.